Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
beyondinfinity

Ala Blue Light Therapy - Anyone Experience Unusual Side Effects?

Recommended Posts

I had three treatments of ALA Blue U therapy about 10 years ago. I was concerned about long term side effects. I'm curious if anyone here who has had this procedure done to their face, have any health problems develop. I'm talking about issues that might seems vague, general feeling unwell, or other symptoms that doctor can't attribute to anything specific.

I'm asking because around the time my treatments ended within a year I began a journey of issues that cannot be pinpointed to anything specific, yet they still persist and I cannot find a cause.

I'm wondering if there was any damaging effect of the treatment from the chemical byproducts of the photo chemical reaction. A recent search of ALA therapy uncovered that the makers of the ALA have pulled it from the market. This has me worried. Are there issues with is other than it being ineffective that they are trying to cover up?

"On October 2008 Dusa Pharmaceuticals announced that it was no longer developing Levulan for the treatment of acne after the phase II results failed to show statistically significant results"

EDIT: Symptoms started out as general feeling very unwell. I was frequently feeling sick or nauseated but not throwing up. On and off for many years. I wasn't eating well and lost weight. I remember leaving school some days because I felt sick to my stomach. But standard blood work always came back normal. I also had feelings of dull ache, or pain radiating on my lower left abdomen especially at night wen I was trying to sleep that would wake me up. 5 years later I improved, until today I almost back to normal. But now I experience pain in my left side centre chest area recurring. Like a dull ache. Sometimes I cannot sleep on my left side at night, it wakes me up it hurts. I also feel dull ache radiating from my lower left side sometimes.

What really made me wonder if there was any connection to the ALA was that my general feeling unwell started after I had the treatments. However I'm not sure there is any connection since feeling unwell could also be caused by other things. Maybe something I started eating, or perhaps stress and anxiety. That's why I was curious if anyone else who underwent the ALA treatments had any health issues - even if they are vague or non specific.

​I wonder also about the topical Retinoids that I was using, if they caused any issue with my gastrointestinal tract that might explain the symptoms. The doctors always used to say - no they are not absorbed into the body, they are safe, but now I know that is not entirely true.

Edited by beyondinfinity

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×